The Mathematical Institute, University of Oxford, Eprints Archive

Mathematical models for cell-matrix interactions during dermal wound healing

Maini, P. K. and Olsen, L. and Sherratt, J. A. (2002) Mathematical models for cell-matrix interactions during dermal wound healing. International Journal of Bifurcation and Chaos, 12 (9). pp. 2021-2029.



This paper contains a review of our recent work on the mathematical modeling of cell interaction with extracellular matrix components during the process of dermal wound healing. The models are of partial differential equation type and allow us to investigate in detail how various mechanochemical effects may be responsible for certain wound healing disorders such as fibrocontractive and fibroproliferative diseases. We also present a model for wound healing angiogenesis. The latter has several features in common with angiogenesis during cancer tumour growth and spread so a deeper understanding of the phenomenon in the context of wound healing may also help in the treatment of certain cancers.

Item Type:Article
Uncontrolled Keywords:Wound contraction; fibroproliferative disorders; angiogenesis
Subjects:A - C > Biology and other natural sciences
Research Groups:Centre for Mathematical Biology
ID Code:387
Deposited By: Philip Maini
Deposited On:17 Nov 2006
Last Modified:29 May 2015 18:21

Repository Staff Only: item control page